VTEM Banners
VTEM Banners
VTEM Banners
VTEM Banners

U.S. Study Details Anaphylaxis Fatalities

Science 2.0 logoMost of us think of food or bee stings as the leading cause of allergy-related sudden deaths in the U.S. But a recent analysis of death certificates found it was actually medications that were the cause, particularly among older people and African Americans.

Medications: The Leading Cause Of Allergy-Related Deaths

By News Staff
September 30th 2014 07:01 PM

An analysis of death certificates from 1999 to 2010 has found that medications are the leading cause of allergy-related sudden deaths in the U.S. The study in the Journal of Allergy and Clinical Immunology also found that the risk of fatal drug-induced allergic reactions was particularly high among older people and African-Americans and that such deaths increased significantly in the U.S. in recent years.

Continue Reading

New Epinephrine Study Shows Alarming Results

Jayden is allergic to peanuts
Jayden is allergic to peanuts and carries his epinephrine in a red pouch.

A Disappointing Reality: Many Families of Food-Allergic Kids Are Not Carrying Epinephrine

Doctors at Nationwide Children’s Hospital in Columbus, Ohio recently polled 35 families at their allergy clinic, and were shocked to find how many were not carrying epinephrine with them. This includes 29% of those who previously had to use it due to a bad allergic reaction. This article  gives some very helpful advice on how to remember to carry it everywhere and how to to get prescription reminders and discounts.

By David Stukus, MD

It is a well-known fact that epinephrine is the best treatment for anaphylactic reactions. Patients or their adult caregivers are urged to always keep their epinephrine auto-injectors close at hand. Epinephrine should be given as early as possible after a reaction begins.

Continue Reading

Researchers find link between natural lotions, new food allergies

merican Academy of Allergy, Asthma & Immunology logoLotion containing goat’s milk leads to goat cheese allergy

Melissa Graham
Media and Member Communications Manager
American Academy of Allergy, Asthma & Immunology

MILWAUKEE, WI – A new case study highlights one woman who experienced severe, first-time anaphylaxis from eating goat cheese – after several weeks of applying a moisturizer containing goat’s milk to eczematous skin. The article was published June 13 by The American Academy of Allergy, Asthma & Immunology (AAAAI) in The Journal of Allergy and Clinical Immunology: In Practice.

Continue Reading

Peanut allergy prevalence in US children continues to rise

shelled and unshelled peanutsResearchers at Project Viva, conducted by Harvard Vanguard Medical Associates in Massachusetts, confirmed what we all have been reading about in the news: peanut allergies in children continue to rise. The research was conducted between 1999 and 2002 and found the prevalence of peanut allergies in children ranges from 2-5%, higher than what was previously reported.

Continue Reading

Acne products can cause harmful side effects, FDA warns

Woman Applying Face CreamAcne treatments do not currently list the more extreme, if rare, reactions some people may experience when using the products.

By: Rachael Rettner, LiveScience

Acne products can cause harmful side effects, FDA warns
Mother Nature Network
Thu, Jun 26, 2014 at 09:17 AM

Some over-the-counter acne treatments can trigger serious and potentially life-threatening allergic reactions in rare cases, the Food and Drug Administration warned on June 25.

Continue Reading

The information provided on this site is in no way intended to be a substitute for medical advice,
diagnosis, or treatment with a licensed physician.
The Allergy Advocacy Association is a 501(c)(3) non-profit, tax-exempt organization.
Copyright 2017© Allergy Advocacy Association, Inc. All rights reserved.  Terms & Conditions